Home|Journals|Articles by Year

Directory for Medical Articles
 

Case Report

Sleep Hypn. 2018; 20(2): -


Restless legs syndrome associated with quetiapine in elderly patient.

DR.JAVED ATHER SIDDIQUI, DR.SHAZIA FARHEEN QURESHI, AHMED EIDHAH ALGHAMDI.


Abstract

Restless legs syndrome (RLS) is a sleep-related disorder characterized by abnormal sensations in the legs at rest in which the patients feel an urge to move the legs; beginning or worsening during inactivity; relief by movement; preponderance in evening or night. The drugs implicated were mainly psychotropic, especially neuroleptics and many others. Drug induced RLS generally resolves when the dose is reduced or the drug is withdrawn.
We report a case of bipolar mood disorder presented to our emergency department with insomnia and we added quetiapine 100 mg at bed time for his disturbed sleep, patient reported on third day complaining with “itchy”, “Pins and needles”, “creepy crawly” feeling in the legs. The sensations are usually worse at rest and night due to which he is unable to sleep. Awareness and proper diagnosis by all primary care practitioners is necessary for effective management of RLS as well as clinicians are encourage to be aware of the potential for quetiapine to cause RLS.

Key words: Restless legs syndrome, quetiapine, iron deficiency, akathisia.






Full-text options


Share this Article



Online Article Submission
• ejmanager.com







eJManager.com
Review(er)s Central
About BiblioMed
License Information
Terms & Conditions
Privacy Policy
Contact Us

The articles in Bibliomed are open access articles licensed under the terms of the Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License (https://creativecommons.org/licenses/by-nc-sa/4.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.